MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MALLEABLE SUCTION MEDIUM, ANGLE TIP; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MALLEABLE SUCTION MEDIUM, ANGLE TIP; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number 9735017
Medical Device Problem Codes Communication or Transmission Problem (2896); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Return requested for suspect malleable angle tip suction (b)(6) 2016.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, while in a ear, nose & throat (ent) procedure, malleable suction verification issue.The instrument was functioning normally, however,unexpectedly stopped tracking.Another malleable suction was opened and was used to continue the procedure without issue.The surgeon completed the procedure with the use of the navigation system.Delay in therapy was less than one hour.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Usage or device and labeled for single use? values provided.The hardware investigation of the returned suction found that the reported event was related to an electrical issue.As reported, the suction was not identified and would not track when connected to a known good system.Coil #3 was nonfunctional and caused the issue.The reported event was confirmed.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
MALLEABLE SUCTION MEDIUM, ANGLE TIP
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6149838
Report Number1723170-2016-05679
Device Sequence Number10856698
Product Code PGW
UDI-Device Identifier00643169443525
UDI-Public00643169443525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/30/2016
Device Catalogue Number9735017
Device Lot Number141231FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1